MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield stent that failed to open at the distal end.The patient was undergoing a procedure for flow diverter implantation to treat a paraophthalmic unruptured saccular aneurysm.The aneurysm max diameter was 5mm; the neck diameter was 4mm.The distal landing zone was 3.8mm; the proximal landing zone was 4.7mm.Vessel tortuosity was moderate.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).During deployment the distal end of the pipeline would not open.It was attempted to open multiple times in the straight m1 segment without success; it was not positioned in a bend.More than 70% of the pipeline was deployed without successful opening of the distal end though the proximal and middle sections opened.The pipeline was resheathed 2 or less times.Pushing and loading the microcatheter was attempted to pop the stent open but did not work.A snare retrieval device was used to retrieve the pipeline and remove from the patient.The pipeline was replaced with another pipeline that was used to complete the procedure successfully.Post procedure angiographic results were good with the replacement pipeline.There was no harm or injury to the patient associated with this event.Ancillary devices: penumbra 5 max guide catheter, phenom 27 microcatheter.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the cause of the event was not determined.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿as found condition: the pipeline flex shield braid was returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.¿ conclusion based on the analysis findings, the pipeline flex could not be confirmed to have failure /incomplete open at distal as the device was resheathed.In addition, the proximal and distal ends could not be identified.The pipeline flex braid was found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.Additional information received reported that the pipeline was placed in a bend when it failed to open.The customer indicated that vessel tortuosity was moderate.Which eliminates this factor out as potential causes.Additionally, the pipeline flex shield could not be confirmed to have resistance in catheter hub as the pushwire was not returned for analysis.However, the root cause could not be determined.H6.Coding updated based on analysis findings and all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24324076
Report Number2029214-2026-00270
Device Sequence Number13142479
Product Code OUT
UDI-Device Identifier00763000284695
UDI-Public(01)00763000284695(17)260627(10)B586724
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model NumberPED2-500-14
Device Catalogue NumberPED2-500-14
Device Lot NumberB586724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/17/2026
04/03/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/13/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown